Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Have blood in stool after taking Mercilon for treatment of cyst. Is there any connection?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 8465 Questions
I have been on Mercilon for 2 months and a week now for treatment of a cyst. End of last week I began to see blood in my stool. Is there any connection and can Mercilon cause this?
Posted Sat, 7 Dec 2013 in Digestion and Bowels
Answered by Dr. Michelle Gibson James 37 minutes later
Brief Answer: this is not a known side effect Detailed Answer: HI, thanks for using healthcare magic Mercilon is a combination of ethinyestradiol and desogestrel which are two hormones. It is most commonly used as a contraceptive. Any bleeding related to an ovarian cysts would be vaginal if it occurred. This is because the genital and gastrointestinal system are separate. It is also not a reported side effect of this medication. Any blood in the stool would be related to some part of the gastrointestinal tract from the mouth to the anus. If the blood was bright red then it is more likely related to the lower aspects of the tract such as the colon to the anus. Bright red blood on wiping only is seen in hemorrhoids, if there is significant pain associated with it in the anal region , it is possibly a fissure. In persons with constipation, blood can be seen on straining. If there is a previous history of constipation or other bowel changes, abdominal pain it may be related to the colon. It would be best to visit your doctor for an assessment. This would include history of any relevant symptoms, physical examination including a pr examination and likely a sample of stool to the lab. If the examination is suggestive, imaging may be needed. I hope this helps, feel free to ask any additional questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor